MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number NCEUP3020X
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: resistance was encountered during delivery and withdrawal of the nc euphora balloon catheter.Sufficient time was given to allow the balloon to fully deflate prior to attempting removal.Product analysis summary: the device returned with a detachment on the hypotube distal to the strain relief.The hypotube material was oval and jagged on both sides of the detachment site.No kinks were evident on the hypotube.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A nc euphora rx ptca balloon catheter was used during a radial approach to treat a mildly calcified, severely tortuous lesion in the distal left anterior descending (lad) artery.A 6 fr launcher guide catheter and a 6 fr guide liner were used over a non-medtronic wire.There was no damage noted to device packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues.Negative prep was performed with no issues.The device was kinked and re straightened during use.The lesion was pre dilated.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that the device detached at the hub inside the guide liner during removal difficulties following balloon inflation.It was also reported that excessive force was used to pull the balloon catheter out due to the site being extremely tortuous.The patient was reported to be alive with no injury.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9693621
Report Number9612164-2020-00672
Device Sequence Number1809967
Product Code LOX
UDI-Device Identifier00643169395848
UDI-Public00643169395848
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2021
Device Model NumberNCEUP3020X
Device Catalogue NumberNCEUP3020X
Device Lot Number217645099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR